MAUDE Adverse Event Report: ROCHE DIAGNOSTICS ELECSYS PROLACTIN ASSAY; RADIOIMMUNOASSAY, PROLACTIN (LACTOGEN)

ROCHE DIAGNOSTICS ELECSYS PROLACTIN ASSAY; RADIOIMMUNOASSAY, PROLACTIN (LACTOGEN)
Catalog Number 03203093190
Medical Device Problem Codes Incorrect Measurement (1383); High Test Results (2457); Non Reproducible Results (4029)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/23/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The serial number of the e411 analyzer is (b)(6).The investigation is ongoing.
 
Event or Problem Description
The initial reporter stated they received discrepant results for two samples from the same patient tested with the elecsys prolactin assay on a cobas e411 disk.The first sample initially resulted in a prolactin value of 49.88 ng/ml.The sample was repeated at another laboratory using an unknown method on (b)(6) 2025, resulting in a prolactin value of 27.3 ng/ml.The sample was repeated on an i-flash instrument on (b)(6) 2025, resulting in a prolactin value of 56.05 ng/ml.The sample was repeated on (b)(6) 2025, resulting in a prolactin value of 32.65 ng/ml.No questionable results were reported outside of the laboratory for this sample.The second sample resulted in a prolactin value of 11.23 ng/ml on (b)(6) 2025.The sample was repeated on an i-flash instrument, resulting in a prolactin value of 14.76 ng/ml.
 
Additional Manufacturer Narrative
The customer stated that they performed an additional measurement of the sample on (b)(6) 2025.This measurement was performed with the l-flash method, resulting in a prolactin value of 27 ng/ml.Calibration and controls run prior to the event were acceptable.A general reagent issue can be excluded.Provided calibration data showed three failed calibrations and there was a high amount of quality control results outside of range.A review of the provided alarm trace showed no relevant alarms and the day of the event was not covered.There was evidence of the mixer causing foaming of reagent packs with lower volume.Precision studies were acceptable.The customer was using eppendorf tubes and these are not recommended for use with the system.The investigation determined the issue is consistent with insufficient pre-analytic sample handling as eppendorf tubes are not recommended for use on the system.

Brand Name
ELECSYS PROLACTIN ASSAY
Common Device Name
RADIOIMMUNOASSAY, PROLACTIN (LACTOGEN)
Manufacturer (Section D)
ROCHE DIAGNOSTICS
9115 hague road
indianapolis IN 46250 0457
Manufacturer (Section G)
ROCHE DIAGNOSTICS GMBH
sandhofer strasse 116
mannheim (baden-wurttemberg) 68305
GM   68305
Manufacturer Contact
natalie catton
9115 hague road
indianapolis, IN 46250
MDR Report Key22059782
Report Number1823260-2025-01564
Device Sequence Number15530926
Product Code CFT
UDI-Device Identifier04015630921546
UDI-Public04015630921546
Combination Product (Y/N)N
Initial Reporter CountryEG
PMA/510(K) Number
K964748
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/18/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2025
Device Catalogue Number03203093190
Device Lot Number821070
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/29/2025
Supplement Date Received by Manufacturer05/26/2025
Initial Report FDA Received Date05/21/2025
Supplement Report FDA Received Date06/18/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age46 YR
Patient SexFemale